A few months ago, I had searched & read this topic because I was having severe pain & pressure in my upper abdomin, under the sternum area. Somedays I could hardly walk, as any movement would create such pain/tightening/pressure in that area. Even just touching the area was painful. I also had strong & painful symptoms of Angina.
I, too, ended up having every test done to find out the cause but to no avail UNTIL it was discovered that it was all caused by a bad side effect/reaction to statins (i.e.: Lipator) which I had started taking for high cholesterol.
It was explained that the heart and surrounding areas are muscles which can be effected by the well known side effects of "unexplained muscle pain, tenderness, or weakness." Mind you, it takes 3-4 weeks for statins to leave your system. We tested it and I stopped taking the statins. Pain continued up to a bit over 3 weeks - then, one day it was completely gone! To be sure it was the statins, the doctor had me try taking Lipator again then within 24 hours, I was doubled over in pain with the same symptoms. I did not take anymore and 3 weeks later, all pain was gone again.
I wanted to come back here to let anyone with these symptoms know what my experience was in case it may pertain to others because during my searching for answers, I never read this possibility or result.
If you take statins for high cholesterol and have similar unexplained symptoms, you may want to consider stopping them for a month -IF ITS OK WITH YOUR DOCTOR - and see if the pain goes away. It did for me. Good luck.